MAUDE Adverse Event Report: NIPRO CORPORATION (ODT) NIPRO ELISIO-H DIALYZERS

NIPRO CORPORATION (ODT) NIPRO ELISIO-H DIALYZERS
Model Number DD+ELISIO-17H
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Clinic stated that they have experienced an increase in clotted dialyzers since switching from optiflux dialyzers to elisio dialyzers.Treatments are interrupted, and most are unable to return the patient's blood.The clotting is not patient, dialyzer size, or user specific.3 total incidents: (b)(6) 2021 - 1 incident, (b)(6) 2021 - 1 incident, (b)(6) 2021 - 1 incident.Clinical specialist contacted the facility and offered in-person product training for (b)(6) 2021.Clinic was advised to follow ifu for proper priming instructions, because the staff was following clinic protocols and not the product ifu.After our clinical specialist visited the clinic and observed the staff during priming and recirculating process, it was identified that the clinic was recirculating with 100ml instead of 200ml as instructed in the ifu.Arterial chambers were also observed not be be 75% full in some cases.During her visit to the clinic, the nurse manager advised that a patient required a blood transfusion 2 days after treatment was interrupted and the patient's blood could not be returned due to the clotted dialyzer.All data was documented and an email with her findings was sent to the nurse manager, providing instructions for proper priming, recirc, and levels of bloodline chambers.Initial date of occurence is unknown.Clinic stated the first incident occurred sometime in (b)(6).Dialzyer size was later received (b)(6) 2021.
 
Event or Problem Description
Clinic stated that they have experienced an increase in clotted dialyzers since switching from optiflux dialyzers to elisio dialyzers.Treatments are interrupted, and most are unable to return the patient's blood.The clotting is not patient, dialyzer size, or user specific.3 total incidents: (b)(6) 2021: 1 incident; (b)(6) 2021: 1 incident; (b)(6) 2021: 1 incident.Clinical specialist contacted the facility and offered in-person product training for (b)(6) 2021.Clinic was advised to follow ifu for proper priming instructions, because the staff was following clinic protocols and not the product ifu.After our clinical specialist visited the clinic and observed the staff during priming and recirculating process, it was identified that the clinic was recirculating with 100ml instead of 200ml as instructed in the ifu.Arterial chambers were also observed not be 75% full in some cases.During her visit to the clinic, the nurse manager advised that a patient required a blood transfusion 2 days after treatment was interrupted and the patient's blood could not be returned due to the clotted dialyzer.All data was documented and an email with her findings was sent to the nurse manager, providing instructions for proper priming, recirc, and levels of bloodline chambers.Initial date of occurence is unknown.Clinic stated the first incident occurred some time in february.Dialzyer size was later received (b)(6) 2021.

Brand Name
NIPRO ELISIO-H DIALYZERS
Common Device Name
DIALYZER
Manufacturer (Section D)
NIPRO CORPORATION (ODT)
8-7, hanuki-yachi, niida-aza
ohdate-shi, akita 018-5 794
JA  018-5794
MDR Report Key11898967
Report Number9610987-2021-00006
Device Sequence Number3755081
Product Code KDI
UDI-Device Identifier00383790007115
UDI-Public00383790007115
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberDD+ELISIO-17H
Device Catalogue NumberDD+ELISIO-19H
Device Lot Number19B04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;